Advertisement

Rheumatology International

, Volume 17, Issue 2, pp 75–77 | Cite as

Seizures and hepatotoxicity following sulphasalazine administration

  • T. Şentürk
  • A. O. Aydintugˇ
  • N. Düzgün
  • G. Tokgöz
ORIGINAL ARTICLECASE REPORT

Abstract

Sulphasalazine (SSZ) is a widely used second-line agent for several rheumatic diseases. Most of its side effects are relatively minor and dose dependent. We report a patient with juvenile onset chronic arthritis who developed hepatotoxicity and seizures on the third week of SSZ when the daily dose was increased to 2 g. Clinical and laboratory findings of liver and central nervous system toxicity gradually returned to normal in the month following SSZ withdrawal.

Key words Sulphasalazine Seizures Hepatotoxicity Adverse drug reaction 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 1997

Authors and Affiliations

  • T. Şentürk
    • 1
  • A. O. Aydintugˇ
    • 1
  • N. Düzgün
    • 1
  • G. Tokgöz
    • 1
  1. 1.Department of Immunology, Medical School of Ankara University, Ankara, TurkeyTR

Personalised recommendations